Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 203, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 24, 2000, 12:00 AM EDT for Harrison County, Indiana; Jefferson County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2000, 12:00 AM EDT (04:00 UTC)
- Expired
- Aug 24, 2000, 12:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Harrison County, IN, Jefferson County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
915 WUUS53 KLMK 240400 SVRSDF INC061-KYC111-240430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 AM EDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1230 AM EDT * AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOGWOOD...OR ABOUT 19 MILES SOUTHWEST OF LOUISVILLE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELIZABETH AROUND 1205 AM EDT BUENA VISTA AROUND 1210 AM EDT BRIDGEPORT AROUND 1215 AM EDT FAIRDALE...SHIVELY...PLEASURE RIDGE PARK...VALLEY STATION AROUND 1230 AM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:25 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 23, 10:25 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1025 PM EDT WED AUG 23 2000 2ND NIGHT IN A ROW WHERE MCS DVLPMNT EXPECTED UPSTREAM... ACRS PARTS OF THE THE MO VLY... THEN ROLLING SEWD INTO OUR FCST AREA (FA) OVNGT. JET STREAK APRCHG MO VLY...WIL SHIFT THRU THE MID OH VLY...PUTTING AT LEAST WRN FA IN FAVORABLE RGT ENTRANCE RGN. MEANWHILE...VEERING LLJ (H85) AIMED TWD KY BY THU MRNG. LCL STABILITY PROGRAM SUGGESTS AXIS OF GREATEST MOIST AND INSTABILITY WRN FA ... AND THAT'S WHERE WE WILL TRY AND HIT POPS HARDEST OVNGT. LINGERING PCPN THU MRNG FROM ONGOING CONVECTION...HANDLED WELL IN CURRENT FCST. OTHERWISE FCST ON TRACK. .SDF...NONE. STUREY S
In the hours before
Local storm report, Aug 23, 11:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EDT WED AUG 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM 2 NW ENGLISH IN 1 INCH HAIL
08/23/00 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:12 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 33 min |
| Aug 23, 11:30 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 60 min |
| Aug 23, 11:46 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 59 min |
| Aug 24, 2:25 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois | 2 hr |
| Aug 24, 1:02 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.